Jump to content

Getting off the benzos


[...]

Recommended Posts

I'm on .5 zopax (generic of xanax) tried coming off by splitting in half.

Was prescribed .5 mg twice a day but am taking .25 3 times a day and seems like I need more.

Don't want to up the dose as I want to get off them .

Suffer series pan nick attacks

Link to comment
Share on other sites

He Deon and welcome to Benzo Buddies.

 

How long have you been taking the Xanax?  Is your doctor willing to help you with a taper plan?

 

Since Xanax is short acting, some members choose to switch to loner acting benzos such as Valium or Klonopin.  This makes reductions a little more tolerable.  If your doctor prefers to taper you directly from Xanax, we can try and help with a taper plan that you can present to him.

 

We're glad you found us, and feel free to ask questions.

Link to comment
Share on other sites

Been on them about 4 years only took them when I had an attack then was told to rather take every day to prevent an attack .

Now I take 3. X .25 per day but it's getting worse seems like I have reached my tolerance

Discussed it with my doc to help me taper but wouldn't even listen to me said it's the best stuff , I must continue .

I've done research and my symptoms seem more like withdrawal and addiction hence the need to get off this poison.

 

 

 

Link to comment
Share on other sites

Welcome to Benzo Buddies, Deon. I take Xanax as well and I had an experience much like you. I was on a low dose for years, then there was an increase after about 5-6 years. At the time, I was unaware that I hit tolerance, now in retrospect I realize that is what happened.

 

I'm glad you found BB, I'm learning a lot from all the great people here.

Link to comment
Share on other sites

You very well may have reached tolerance.  When this happens, the only two options you have are to either increase your dose, or start a slow, safe taper.

 

I'm sorry your doctor is not willing to work with you.  Many of us have found ourselves in the same situation.

 

Have you thought about finding a new doctor who will help you?  It took me quite a bit of searching to find a doctor who was willing to listen to me and safely taper me off using Valium and the Ashton Manual. I will give you a link in case you would like to read it.  There is a wealth of information about what benzos do, withdrawal symptoms, and how to safely taper off of them.  http://www.benzo.org.uk/manual/index.htm 

 

There were times I almost gave up the search, but I am so fortunate to have found him.

 

If you would like us to help you with a taper plan, please post in the "Planning Your Taper" area of the forum, and someone should get back to you within a day or two.

Link to comment
Share on other sites

Yeah I found the Ashton manual even have it laminated on my wall (desperado) haha

But need a doc to work with me ,

They all just dish out the benzo,s like sweets and we must suffer .

I have just about every withdrawal symptom there is , even bought the panic away program,

The worst is the sound sensitivity and the tinitus in the ears it's driving me crazy.

 

 

 

Link to comment
Share on other sites

Are you referring to tapering? Different people will swear by both methods.

 

For me personally, I once tried the tiny reduction every day, and it made me worse.  I finally settled on reducing every 2 weeks or so, and that seemed to help.  It's like it gave my body time to adjust.

Link to comment
Share on other sites

If you can post your question in this part of the forum, someone can get back to you with a plan ;)http://www.benzobuddies.org/forum/index.php?board=56.0

 

For me personally, I made a small reduction off of one dose at a time.  I took mine twice per day, and eliminated the morning dose first.  However, that was with Valium and it has a much longer halflife than Xanax, so it's comparing apples to oranges, in a way.

 

Some people on Xanax who take it three times per day, will make a reduction to one of their doses, hold for 1-2 weeks, then make the same reduction to a different dose and hold, etc.  This makes it a little more even.

 

Again, if you would post in the link I gave you, someone will be along soon to assist you. :)

Link to comment
Share on other sites

Hi Deon, I have found that what Missy said about dosing with Xanax is what has worked for me while I am tapering. The three times a day, makes it smoother for me since Xanax wears off fast.

 

I ask questions in the taper section too.

Link to comment
Share on other sites

×
×
  • Create New...